MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8406960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the fiberglass tip was broken.It was noted that when the laser was first initiated, there was a popping noise, and the tip came off where the green meets the clear.The procedure was completed with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual and microscopic inspection found that the fiber tip was broken and connector with no defects.Functional tests were performed and found that the aiming beam was bright and distorted due to tip condition and an error 67 fiber expired was noted.A review of the device instructions for use (ifu) was completed and stated that care should be exercised with the glass tip to avoid severe impact or side stresses that may fractured the tip.A device history record (dhr) was reviewed and indicated that the device met all manufacturing specifications.It is likely that procedural conditions, such as physician technique, size and composition of the material being ablated, may have contributed to the fiber tip break.This fiber is a ball tip, it is possible that it could have become damaged when passing through the scope and when laser energy was applied broke.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation, indicating there was an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22331843
Report Number2124215-2025-41991
Device Sequence Number9436718
Product Code GEX
UDI-Device Identifier08714729978718
UDI-Public(01)08714729978718(17)280219(10)35886393
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006L8406960
Device Catalogue NumberM006L8406960
Device Lot Number0035886393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown